I weigh in once a week on my home scale. I record the weight no matter what it says. And I don't always like what it says.
Now to constipation. Pain meds constipate us. Fiber un-constipates us. Water un-constipates us. Drink more water, eat more veggies. And if you need more help than that, drink a glass of Metamucil daily. That's what usually works for me.
Nancy Co-Leader: The Breakfast Bunch ----------------- Dream it. Do it.
I weigh in once a month at the doctor's office, so I know its accurate/ Otherwise, I deal with it by remembering that health is my primary goal.
Martha Central Time Zone (1 hour slower than EST) I wish you all JOY and the fulfillment of your dreams. Baby Step Spark People Team Co Leader Fighting Fibromyalgia Team Co Leader Spirited Underdogs Challenge Team EL
Great advice CWPRAISINJC1! Girl, dont stress it out too much with the scale.. especially with the meds side effects. The most important thing is to actually feel better and healthy. Look at it this way, if the meds are making you retain water, as soon as you feel better and you're able to get off the meds, you'll lose that weight in no time :) positive thinking!!! Don't let the scale get you down. And we're all here for you!!!
I just weigh in same time same days, as it's what my doctors expect-- any other times they take care of in my office visits...
I used to be required to weigh in every morning and every evening, now it's three times a week, though I only log Sundays here on SP--and I do expect a certain amount of fluctuation. If it hits more than 5 pounds... If it's an overnight, sudden gain, it's probably water retention... and I call my kidney specialist! LOL If it's not so sudden, or if it hangs around longer than one reading, I re-evaluate any life circumstances that may have changed: diet, hunger issues, activity level, stress, medications...
MOON.NSTARS, the severity of your constipation situation can have dire consequences if allowed to go too long. TALK TO YOUR DOCTOR. Maybe he/she can suggest an alternative pain medication--or refer you to a gastroenterologist who can help you sort out the constipation issues.
...don't depend on OTC laxatives for more than two weeks without medical supervision. If you need them for a longer period, if I understand it right, these products can cause dependence issues, as well as preventing some nutrient absorption...
Try the tips about fiber (I highly recommend Benefiber!) and drinking water, that are mentioned in the articles, and even if you're in pain, you need to get moving. Doctors don't know WHY it helps, but it does. I have a feeling it might have something to do with improving abdominal muscle tone... I know when I miss a day of walking (rare, now! LOL), I really notice a difference.
I hope you can find a solution soon... it can be VERY uncomfortable, I KNOW!... like passing rocks! Kathy
Edited by: I.M.MAGIC at: 1/26/2012 (11:38)
"The real secret of success is enthusiasm..." thanks, Walter P. Chrysler. I believe it. That's what I want in my life--to give my imagination a chance, to live with energy and enthusiasm! P.S. I looked up enthusiasm, and it says the root words mean God within... interesting...!
Ralph Waldo Emerson said 'Life belongs to the energetic.' But you don't have to be frenetic and hyper--some energy is quiet and steady, like a heartbeat... and that works too! LOL
Life comes in si
Pounds lost: 12.0
Fitness Minutes: (1,936) Posts: 1,045 1/25/12 9:50 P
I used to weigh in the same day each week (tuesday) at the same time (first thing in the morning) but now I just do it whenever. So I say, when you feel you are at your "true weight" log it. doesn't have to be the same day all the time. Our weight naturaly fluctuates by a few pounds day to day. I know on my period I weigh 2 extra pounds. I wouldn't worry about being too exact though, look at the big picture.
Pounds lost: 2.0
Fitness Minutes: (2,675) Posts: 810 1/25/12 1:59 P
I can really relate to that. I have been taking ibibrofen for two weeks for tooth pain and it tends make me retain water. I kept putting off the monthly check in because I knew why there was a weight gain but there is not anywhere on the monthly check in to comment.
My life tomorrow will be the result of my attitudes and the choices I make today.
I think the answer should depend on you and how it will affect you.
If you know the results are going to be weight gain instead of loss, and if this is going to make you depressed to the point of eating comfort foods, you may wish to wait until you have your medication under control.
If you can handle it and are secure in the knowledge that this is temporary and secure in the knowledge that entering it will not throw you into a downward spiral you may choose to go ahead and enter it.
I wish SP had a way of letting us check if we feel that weight gain is a result of a change in medication so that we are not led on a guilt trip over weight gain that is not of our own doing. I went through that until I demanded that the doctors take me off the meds that had caused me to gain 40 pounds, at least 20 of it in 2 months. I didn't know what was going on. My stand by diets didn't work. It took me a while to figure it out, while all the time I was gaining and gaining. Once I did and asked off those meds I started getting back control of my weight but not before I had suffered a serious hit to my self esteem during the episode.
Check with your doctors to see if an alternative medication can be used or if there is a way to balance the effects of the new medication. Extreme constipation is not healthy and your doctor may have some suggestions.
Strength Training: "Strength is the capacity to break a chocolate bar into four pieces with your bare hands -- and then eat just one of the pieces." - Judith Viorst
This is definitely an embarrassing question, but I'm not sure who else I can ask. I would really like to use weekly weigh-ins to see how my weight loss is progressing, but I'm having a lot of trouble with constipation due to pain meds. I sometimes go 3 or more days at a stretch without "going," even when I start taking a daily laxative after the first day. I'm currently on my third day of taking a laxative and my scale says I've gained 2 pounds. How do you handle it? Should I just pick a day and record what the scale shows, even if I know it would show a different number if I wasn't having this problem? Should I only weigh myself or record it when everything's been "normal" in that department for a few days?
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.